Hail, Roosevelt
- When
- June 4, 7:45 PM MST to 8:00 PM MST
- Where
- Roosevelt County, 2 mi SW of Wolf Pt
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.083, -105.667
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 4, 1:21 PM MST, 6 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT...CORRECTED 221 PM MDT SUN JUN 4 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... MODELS INITIATED A BIT WARM OVER OUR CWA THIS MORNING AND DIDNT DO WELL WITH THE SMALL AREA OF SHOWERS THAT WENT THROUGH THE CWA. RUC DID A BETTER JOB WITH THAT THAN THE NAM OR GFS. BUT FOR THE MAJOR FEATURES AND TIMING THE NAM AND GFS ARE CONSISTENT. MAIN FORECAST PROBLEM IN THE SHORT TERM IS THE POSSIBILITY OF SEVERE WEATHER TONIGHT AND HOW MUCH AND WHERE. FOR TONIGHT...STRONG DEVELOPING UPPER LEVEL LOW CURRENTLY OVER OREGON IS KICKING OUT A SHORTWAVE OVER THE WESTERN ROCKIES. CONVECTION STARTED AS SOON AS THE SUN CAME UP AND SEVERAL STORMS ARE ALREADY OCCURING IN IDAHO AND WESTERN MT. UPPER LEVEL DIVERGENCE INCREASES OVER OUR CWA THROUGH THE NIGHT AND LL MOISTURE INCREASES. PWATS REACH TO AROUND AN INCH THIS EVENING AND ONCE THE INITIAL LINE OF STORMS COMES THROUGH SOME AREAS COULD SEE SOME PRETTY GOOD RAINFALL OVERNIGHT. 1000-500 MB LAPSE RATES CONTINUE TO INCREASE THIS AFTERNOON WITH VALUES OF 8 C/KM. ENERGY FOR THE SYSTEM DECREASES AFTER 06Z AND WOULD EXPECT STORMS TO BE MAINLY RAINERS AFTER THAT POINT. MONDAY AND TUESDAY...THINGS CLEAR OUT AND UPPER LEVEL RIDGE PUSHES IN OVER THE AREA. MONDAY WILL BE WINDY BEHIND THE SURFACE LOW THAT MOVES THROUGH TONIGHT AND A LAKE WIND ADVISORY WILL BE ISSUED FOR THAT. FRANSEN .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MODELS REMAIN CONSISTENT WITH THE PEAK OF THE WEAK RIDGE CENTERED OVER THE FORECAST AREA TO BEGIN THE EXTENDED PERIOD. HOWEVER BY WEDNESDAY THE RIDGE FLATTENS AS AN UPPER LOW STRENGTHENS OVER CENTRAL CANADA. THE GFS AND GLOBAL BOTH BRING IN A SURFACE LOW WHICH SUPPORTS CONVECTION. WENT AHEAD AND INTRODUCED SMALL POPS INTO THE EASTERN ZONES FOR WEDNESDAY NIGHT. RIDGE BUILDS AGAIN ON THURSDAY. THEN MODELS ARE A LITTLE MORE AGGRESSIVE WITH NEXT SYSTEM THURSDAY NIGHT. THEREFORE MADE SOME ADJUSTMENTS TO POPS AND WEATHER. OTHERWISE LEFT REMAINING POPS FOR THE REMAINDER OF THE WEEK AS IS. THE REST OF THE EXTENDED FORECAST REMAINS ON TRACK WITH ONLY SLIGHT MODIFICATIONS. SCT PREVIOUS DISCUSSION... TEMPS WILL BE ABOVE NORMAL AND RAINFALL BELOW NORMAL AS STRONG HIGH PRESSURE ALOFT DOMINATES MOST OF THE INLAND WEST AND PLAINS STATES...CENTERED OVER THE SW STATES. 500 MB HEIGHTS ABOVE 580 DM AND THICKNESSES INTO THE LOWER 570S WEDNESDAY THROUGH FRIDAY. HIGH TEMPS APPEAR TOO COOL FOR THE PATTERN WEDNESDAY THROUGH FRIDAY. THIS IS PARTLY EXPLAINED BY THE SURFACE HIGH MOVING SE ACROSS CANADA WHICH KEEPS NE MT IN AN EASTERLY FLOW...BUT STILL FEEL THE HIGHEST MEN NUMBERS ARE BETTER...SO HAVE RAISED HIGHS. THEN A CHANGE TAKES PLACE WITH AN UPPER LOW MOVING INLAND ACROSS THE PACIFIC NW...THEN THRU OUR AREA SATURDAY. ALTHOUGH SHOWING DIFFERENCES...MODELS ARE IN BETTER AGREEMENT ON THIS TONIGHT. LATEST ECMWF HAS COME MORE INTO LINE WITH THE OTHER MODELS. PREFER TO CONCENTRATE POPS ON THE FRIDAY NIGHT AND SATURDAY TIME PERIODS WITH THIS SYSTEM. A SLIGHT CHANCE THOUGH OF EVENING THUNDERSTORMS THURSDAY NIGHT AHEAD OF THE MAIN SYSTEM WHEN FLOW TURNS SW. SIMONSEN && .AVIATION... A STRONG WEATHER FRONT WILL MOVE FROM THE WEST OVER THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THEREFORE LATE THIS AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP AND BECOME NUMEROUS WITH BROKEN CEILINGS OF AROUND 7K FT AGL. SOME OF THE STRONGER STORMS MAY HAVE SURFACE WINDS GUSTING UP TO 40 KTS AND BRIEFLY REDUCE VISIBILITY TO 3 MILES. THE STORMS WILL CLEAR THE AREA LATE TONIGHT TO BE FOLLOWED BY WINDS THAT WILL SHIFT TO THE WEST ON MONDAY. THE WINDS WILL INCREASE AROUND MID MORNING TO ABOUT 20-25 KTS WITH GUSTS TO 30- 40 KTS. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 8 AM TO 8 PM MDT MONDAY FOR FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 342 AM MDT SUN JUN 4 2006 MTZ016>027-059>062-051200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 342 AM MDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING ACROSS NORTHEAST MONTANA. SOME OF THESE STORMS MAY BECOME SEVERE. DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREAT FROM ANY STORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND WILL INCREASE MONDAY MORNING TO NEAR 20 MPH WHICH MAY REQUIRE A LAKE WIND ADVISORY FOR FORT PECK LAKE. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
804 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST 15 S ZORTMAN 47.70N 108.53W
06/04/2006 E52.00 MPH PHILLIPS MT MESONET
MANNING CORRAL RAWS SITE
0700 PM TSTM WND GST 17 N WINNETT 47.25N 108.35W
06/04/2006 M48.00 MPH PETROLEUM MT MESONET
DRY BLOOD CREEK RAWS SITE
0706 PM TSTM WND GST 1 W ZORTMAN 47.92N 108.55W
06/04/2006 M49.00 MPH PHILLIPS MT MESONET
&&
TANJAFPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
820 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 1 W MALTA 48.36N 107.90W
06/04/2006 M48.00 MPH PHILLIPS MT MESONET
&&
TANJAFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
824 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 10 W BRUSETT 47.42N 107.48W
06/04/2006 M53 MPH GARFIELD MT MESONET
CURRY COULEE RAWS SITE
&&
TANJAFThe Glasgow radar (KGGW), 72 km away, was scanning. The volume nearest the first event began at 02:42 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514248, 5514249.